TeenHelp
Support Forums Today's Posts Chat Room

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


General Health This forum is for any questions or concerns about your health and wellbeing.

Reply
 
Thread Tools Search this Thread Rate Thread
  (#1 (permalink)) Old
ladoglover Offline
Banned
Average Joe
***
 
ladoglover's Avatar
 
Age: 28

Posts: 199
Join Date: December 27th 2019

Health and dealing with ADHD at college - January 2nd 2021, 05:28 PM

Has any one taken Strattera snri? has any one taken Strattera with a stimulant? If so how did it make you feel? I'm taking Vyvanse only when needed but only helps a little. Just curious about things. I was searching and say research of using Strattera with a stimulant works better than just Strattera alone.

In your opinion do you think if one snri caused weight loss that all of the snri will cause a person weight loss. Just your opinion. I know your not a doctor and can not give out medical advice. Yes, I seriously will be asking my doctor about this. Like a year ago I took Effexor snri it helped so much with my ADHD but caused so much weight loss so I had to stop, sucks.


Any one feel they do fine off meds when they are not in school but when in school they can't seem to get through it off meds? Its frustrating. it sucks. So its like your basically taking meds only because your in school and then once you graduate you can go off. What are ways you stay healthy in grad school or in college in general? I know routine is very helpful for people with ADHD.
   
Reply With Quote
  (#2 (permalink)) Old
Celyn Offline
~One Skittles Minion~

Jeez, get a life!
***********
 
Celyn's Avatar
 
Name: Holly
Age: 28
Gender: Female
Location: Wales

Posts: 6,205
Join Date: June 16th 2009

Re: Health and dealing with ADHD at college - January 5th 2021, 04:36 PM

Sorry for the late reply.

I have never taken strattera before, but a quick look online reveals that side effects can include upset stomach, nausea, and decreased appetite, all of which could lead to weight loss. I am unsure whether all other snris would have the same affect. All medications have potential side effects, but everyone is affected by them differently. But don't let the side effects put you off if you feel medication can help you. Best to talk with a professional about the side effects and perhaps they can help you come up with ways to manage the side effects too

I haven't been diagnosed with ADHD, so I can't speak from personal experience. However, when I was doing my Masters last year, I did speak with someone who medicated their child during school, but decided to let their child be unmedicated during the school holidays. I feel that the structure of school, and the social environment, can be difficult for those with ADHD, so being medicated may help with that. But then outside of school is a different story since you are able to control your environment and how you live your life, so you may feel that you do not need to be medicated during that time.

Routine is good! I think as well, making use of support or asking for support/adjustments, if you feel you need it. I know when I was in university, there is a student support that can make accommodations for those with learning difficulties. It can also help to keep in touch with your tutors and let them know if you need anything in particular from them, or whether or not you feel you are coping. For me, my tutor was going to phone me to talk me through my dissertation plan. But I feel really uncomfortable talking on the phone, so I mentioned that I prefer written communication and my tutor said that's fine and emailed me instead of phoning. Also, make sure you know your deadlines and are not stressing last minute- perhaps work on assignments bit by bit each day. And get plenty of sleep too!


HelpLINK/Live Help Officer | Click here to volunteer
   
Reply With Quote
  (#3 (permalink)) Old
rosemiller Offline
Member
Welcome me, I'm new!
*
 
rosemiller's Avatar
 
Age: 25

Posts: 10
Join Date: February 9th 2021

Re: Health and dealing with ADHD at college - February 9th 2021, 12:38 PM

So sorry for you, be stronger and don't become a bad person because of other bad people.
   
Reply With Quote
Reply

Bookmarks

Tags
adhd, college, dealing, health

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Rate This Thread
Rate This Thread:

Posting Rules
You may post new threads
You may post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2021, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints | Mobile

Powered by vBulletin®.
Copyright ©2000-2021, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.